Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 28, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 11, 2009, 8:17 PM EDT for 4 counties in North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2009, 8:17 PM EDT (00:17 UTC)
- Expired
- Aug 11, 2009, 11:02 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 8:55 PM EDT | FLASH FLOOD | 5 Se Dunn, NC | SEVERAL ROADS FLOODED IN NORTHERN SAMPSON COUNTY... INCLUDING US-421... 5 MILES WEST OF SPIVEYS CORNER. UP TO 12 TO 18 INCHES OF WATER. DOT CHECKING OUT THE ROADS... NONE CURRENTLY CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2071 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 120017
FFWRAH
NCC051-085-101-163-120315-
/O.NEW.KRAH.FF.W.0028.090812T0017Z-090812T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT TUE AUG 11 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEAST CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEAST HARNETT COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1115 PM EDT
* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS THAT ARE CONTINUOUSLY REDEVELOPING OVER SOUTH CENTRAL
JOHNSTON...SOUTHEAST HARNETT...NORTHERN SAMPSON AND NORTHEASTERN
CUMBERLAND COUNTIES. RADAR RAINFALL ESTIMATES IN EXCESS OF 2
INCHES HAD FALLEN IN THE PAST HOUR FROM GODWIN TO SPIVEYS
CORNER... WITH UP TO 1.5 TO 2 INCHES ELSEWHERE. AN ADDITIONAL 1 TO
2 INCHES OF RAIN THROUGH 915 PM WILL PRODUCE EXCESSIVE RUNOFF AND
FLOODING.
* LOCATIONS THREATENED WITH FLOODING INCLUDE GODWIN... FALCON...
SPIVEYS CORNER... NEWTON GROVE... HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
&&
LAT...LON 3506 7877 3534 7863 3540 7831 3532 7827
3528 7831 3523 7827 3521 7823 3505 7816
$$
BADGETT2 follow-up statements
000
WGUS72 KRAH 120118
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT TUE AUG 11 2009
NCC051-085-101-163-120315-
/O.CON.KRAH.FF.W.0028.000000T0000Z-090812T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-SAMPSON NC-HARNETT NC-JOHNSTON NC-
918 PM EDT TUE AUG 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
SOUTHWEST JOHNSTON...SOUTHEAST HARNETT...NORTHERN SAMPSON AND
NORTHEASTERN CUMBERLAND COUNTIES...
AT 915 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
ROADS WERE FLOODED IN NORTHERN SAMPSON COUNTY. IN ADDITION... RADAR
INDICATED 3 TO 4 INCHES OF RAIN HAD FALLEN OVER PORTIONS OF NORTHERN
SAMPSON AND SOUTHEAST HARNETT COUNTIES SINCE 715 PM. EVEN THOUGH THE
THUNDERSTORMS WERE BEGINNING TO WEAKEN AND SHIFT SOUTHEAST OF THE
AREA... THE LOCAL FLOODING WILL LIKELY CONTINUE THROUGH 1115 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GODWIN...
FALCON... SPIVEYS CORNER... NEWTON GROVE... HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ABSOLUTELY DO NOT DRIVE THROUGH WATERS OF
UNKNOWN DEPTH.
&&
LAT...LON 3506 7877 3534 7863 3540 7831 3532 7827
3528 7831 3523 7827 3521 7823 3505 7816
$$
BADGETT000
WGUS72 KRAH 120302
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1102 PM EDT TUE AUG 11 2009
NCC051-085-101-163-120311-
/O.CAN.KRAH.FF.W.0028.000000T0000Z-090812T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-SAMPSON NC-HARNETT NC-JOHNSTON NC-
1102 PM EDT TUE AUG 11 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWEST
JOHNSTON...SOUTHEAST HARNETT...NORTHERN SAMPSON AND
NORTHEASTERN CUMBERLAND COUNTIES...
THE EXCESSIVE RUNOFF FROM EARLIER THUNDERSTORMS HAS RECEDED... THUS
THE FLASH FLOOD WARNING HAS BEEN CANCELED.
LAT...LON 3506 7877 3534 7863 3540 7831 3532 7827
3528 7831 3523 7827 3521 7823 3505 7816
$$
BADGETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 8:00 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 11, 8:00 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT TUE AUG 11 2009
.SYNOPSIS...
THE STRONG UPPER RIDGE OVER THE SOUTHEAST US WILL WEAKEN TONIGHT
THROUGH WEDNESDAY... AS AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT
APPROACHES THE AREA FROM THE WEST. NUMEROUS SHOWERS AND
THUNDERSTORMS ALONG WITH COOLER TEMPERATURES ARE EXPECTED THROUGH
THE THE END OF THE WORK WEEK... AS THE FRONT STALLS OVER THE AREA. &&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 600 PM TUESDAY...
THE SEVERE THUNDERSTORM WATCH WILL BE CANCELED IN STANLY...
RANDOLPH... AND ALAMANCE COUNTIES AT 600 PM... AS THE OUTFLOW HAS
PUSHED RAPIDLY EAST INTO THE EASTERN PIEDMONT AND NORTHERN
SANDHILLS. WE WILL ADD THE REST OF THE REGION EAST OF THE CURRENT
WATCH... IN THE WATCH THROUGH 1000 PM. THE BOUNDARY LAYER REMAINS
HOT AND INVERTED V SOUNDING PROFILES SUPPORT DAMAGING WIND GUSTS FOR
A FEW MORE HOURS... AS THE OUTFLOW MOVES EAST... AND POSSIBLY MERGES
WITH THE NORTHWARD MOVING OUTFLOWS FROM THE SANDHILLS.
THE WCN HAS BEEN SENT. -BADGETT
REGARDING TEMPERATURES: CURRENT READINGS ARE RUNNING VERY CLOSE TO
YESTERDAYS PACE. WERE LIKELY TO SEE MORE CONVECTIVE SKY COVER BY
MID-LATE AFTERNOON THAN WHAT WE SAW MONDAY... BUT THIS SHOULD DO
LITTLE TO TEMPER MERCURY LEVELS. WILL BUMP HIGHS UP SLIGHTLY TO
94-99. WITH DEW POINTS EXPECTED TO BOTTOM OUT IN THE MID 60S TO NEAR
70... WE MAY ONCE AGAIN BE FLIRTING WITH HEAT INDEX VALUES CLOSE TO
105 DEGREES. VERY FEW PLACES ACTUALLY SAW AN EXTENDED TIME OF 105
DEGREE HEAT INDEX MONDAY... SO FACTORING IN THIS PLUS A FEW MORE
CLOUDS... WILL NOT ISSUE A HEAT ADVISORY AT THIS TIME. BUT... SINCE
THIS IS DAY 3 OF THIS HOT SPELL... PEOPLE SHOULD CONTINUE TO
EXERCISE EXTRA CAUTION INTO THIS EVENING. WILL MENTION THIS IN THE
HAZARDOUS WEATHER OUTLOOK AS WELL. EXPECT VERY WARM LOWS TONIGHT...
70-76... WITH MOSTLY CLOUDY SKIES. -GIH
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 250 PM TUESDAY...
WEDNESDAY WILL BE THE START OF WHAT APPEARS TO BE A VERY
ACTIVE/VERY WET PERIOD ACROSS CENTRAL NC.
FOR SEVERAL RUNS NOW NWP MODEL GUIDANCE SUGGESTS THAT A
CLOSED VORTEX/WEAK CLOSED LOW ALONG THE TAIL END OF THE
POSITIVELY TILTED UPPER TROUGH WILL DIG AND STALL OUT ACROSS
THE SOUTHERN APPALACHIANS. THE ATTENDANT SFC COLD FRONT WILL MERGE
WITH THE LEE SIDE TROUGH ALREADY IN PLACE ACROSS CENTRAL NC LATE
WEDNESDAY/WEDNESDAY NIGHT...BECOMING STATIONARY ACROSS THE AREA INTO
FRIDAY.
MODELS SHOW WIDESPREAD CONVECTION DEVELOPING WEDNESDAY BEFORE THE
COLD FRONT MOVES INTO THE AREA FROM THE WEST...DEVELOPING ALONG THE
LEE SFC TROUGH AND WITH THE INCREASING SHORTWAVE ENERGY ASSOCIATED
WITH THE STALLED MID-LEVEL WAVE OVER EASTERN TN/WESTERN CAROLINAS.
THE STORM PREDICTION CENTER HAS ALL OF CENTRAL NC IN A SLIGHT RISK
FOR SEVERE ON WEDNESDAY...HOWEVER WITH ALL MODEL GUIDANCE SHOWING
HIGH PRECIPITABLE WATER AROUND OR ABOVE 2 INCHES OVER THE REGION
EARLY WEDNESDAY...THERE REMAINS A GOOD DEAL OF UNCERTAINTY AS TO
WHETHER BOUNDARY LAYER DESTABILIZATION WILL BE SUFFICIENT ENOUGH TO
SUPPORT STRONG TO SEVERE CONVECTION. EASTERN AREAS STAND TO SEE THE
BEST CHANCE TO REALIZE SUFFICIENT SURFACE HEATING AND
DESTABILIZATION WEDNESDAY AFTERNOON WITH THE GFS SHOWING 1500 TO
2000 J/KG OF MLCAPE ALONG AND EAST OF INTERSTATE 95. THE MODEST
30KTS OF BULK SHEAR IS SCATTERED THROUGHOUT THE DEEP 6KM LAYER...SO
WHILE NOT OVERLY IMPRESSIVE...THE SHEAR WILL BE ADEQUATE TO SUPPORT
MULTICELLULAR CONVECTION WITH THE MAIN THREAT BEING FROM WET
MICROBURSTS FROM PRECIP LOADING. HIGHS WEDNESDAY IN THE LOWER TO MID
80S NW PIEDMONT...MID 80S ACROSS CENTRAL PIEDMONT...TO UPPER
80S/AROUND 90 SANDHILLS AND SOUTHERN COASTAL PLAIN.
THE THREAT MAY TURN FROM SEVERE A THREAT TO A FLASH FLOOD THREAT
WEDNESDAY NIGHT THROUGH FRIDAY AS CENTRAL NC REMAINS IN A
CLIMATOLOGICALLY FAVORED PATTERN WITH THE 850 TROUGH/FRONT STALLED
OVER THE AREA...WITH DEEP MOISTURE IN PLACE AS PWATS REMAIN ABOVE
2.0 THROUGH THE PERIOD WITH A DEEP SOUTHERLY MOISTURE CONVERGENCE
OVER THE AREA...UPSTREAM OF THE UPPER WAVE. THE CONVECTION WILL BE
ENHANCED DIURNALLY AND WITH UPPER LEVEL FORCING AS THE MODELS SHOW
MULTIPLE VORT IMPULSES BREAKING AWAY FROM THE UPSTREAM VORTEX...ONLY
TO LIFT E/NE ACROSS THE AREA. THE RIGHT ENTRANCE REGION OF THE UPPER
JET STREAK EXTENDING DOWN THE MID-ATLANTIC SEABOARD MAY PROVIDE
ADDITIONAL UPWARD VERTICAL SUPPORT AS WELL BUT SHOULD WANE AS THE
NORTHERN PORTION OF THE MAIN UPPER SHORTWAVE TROUGH LIFTS OFF THE
NORTHEAST. INSTABILITY WILL BE GREATLY LIMITED ACROSS ALL OF
CENTRAL WITH MODELS SUGGESTING ONLY MARGINAL INSTABILITY AVAILABLE.
THE MAIN CHALLENGE IS IDENTIFYING WHERE ACROSS THE AREA WILL SEE THE
HIGHEST QPF...EITHER IN THE NORTHWEST WITH POST-FRONTAL RAIN WHERE
THE BEST UPPER FORCING WILL BE PRESENT...OR IN THE EAST SOUTH AND
ALONG THE SURFACE FRONT...WHERE THE BEST INSTABILITY AND DEEPEST
MOISTURE WILL RESIDE. HPC HAS A WIDESPREAD SWATCH OF 2.0 TO 3.5
INCHES ACROSS THE AREA WITH THE HIGHEST AMOUNTS IN THE EAST. THE GFS
AND NAM ARE SPLIT WITH THE GFS KEEP THE HIGHER QPF TOTALS ACROSS THE
WEST WITH THE NAM FAVORING CENTRAL AND EASTERN AREAS. WILL UPDATE
THE HAZARDOUS WEATHER OUTLOOK THIS AFTERNOON TO ADD THE MENTIONING
OF A FLASH FLOOD/HEAVY RAINFALL THREAT.
THE WIDESPREAD RAINFALL AND CLOUD COVER WILL BRING A WELCOME COOL
DOWN FROM THE RECENT HOT SPELL. THURSDAY LOOKS TO BE THE COOLEST
DAY WITH AFTERNOON TEMPS IN THE UPPER 70S NW PIEDMONT(POTENTIALLY
EVEN COOLER) TO LOWER TO MID 80S SOUTHEAST. HIGHS FRIDAY IN THE
LOWER TO MID 80S. MILD OVERNIGHT LOWS...FOR THE SAME REASONS...70 TO
75.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 320 PM TUESDAY...
SHEARED UPPER WAVE WILL CONTINUE TO WEAKEN AND POSSIBLY RETROGRADE
WEST NORTHWEST INTO THE OHIO VALLEY...BECOMING LESS OF AN INFLUENCE
AS THE SUBTROPICAL RIDGE BECOMES RE-ESTABLISHED OVER THE
SOUTHEASTERN US THIS PERIOD. BY LATE WEEKEND AND INTO EARLY NEXT
WEEK...WILL SEE MORE OF YOUR TYPICAL DIURNAL PULSE CONVECTION. WILL
HAVE A SLIGHT TO LOW CHANCE POP THROUGH THE PERIOD... HIGHEST EACH
AFTERNOON/EVENING. TEMPERATURES SHOULD AVERAGE RIGHT AROUND CLIMO
FOR MID AUGUST WITH VARIABLY TO MOSTLY CLOUDY SKIES EXPECTED.
&&
AVIATION /00Z WEDNESDAY THROUGH SATURDAY/...
AS OF 730 PM EDT TUESDAY...
CONVECTION DRIVEN BY A WELL DEFINED OUTFLOW BOUNDARY RACING EAST
ACROSS THE SANDHILLS AND COASTAL PLAINS WILL SUPPORT ANOTHER 2 TO 3
HOUR WINDOW OF THUNDER AND SHOWERS AT KRWI AND KFAY. STRONG WIND
GUSTS OF 30 TO 40KTS WILL BE POSSIBLE AS THIS LINE TRAVERSES
THE AREA.
ONCE THE CONVECTION PUSHES EAST OF THE AREA...PREDOMINATELY VFR
CONDITIONS ARE EXPECTED THROUGH THE EVENING AND MUCH OF THE
OVERNIGHT HOURS. AN AREA OF RAIN SHOWERS COULD MOVE INTO THE DURING
THE PRE-DAWN HOURS AS UPPER LEVEL TROUGH AND COLD FRONT APPROACH THE
AREA FROM THE WEST. RAIN CHANCES WILL BECOME MORE WIDESPREAD LATER
IN THE AFTERNOON AND EVENING AS THE FRONT PUSHES EAST INTO THE AREA.
STRONG AFTERNOON HEATING ACROSS EASTERN AND POSSIBLY CENTRAL AREAS
WILL BRING THE THREAT OF STRONG TO SEVERE STORMS.
LOOKING AHEAD FROM LATE WEDNESDAY INTO SATURDAY...
UNSETTLED WEATHER PATTERN DEVELOPS FOR MUCH OF THE WORK WEEK TOWARD
THE WEEKEND AS AN UPPER LEVEL TROUGH AND COLD FRONT STALLS OVER THE
REGION WHILE THE ENTRANCE REGION OF THE UPPER JET AND A MOIST
SOUTHERLY LOW LEVEL SETUP TO PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS. PRECIPITATION WILL PRODUCE REDUCED VSBYS AND CIGS
WITH PRECIP MOST WIDESPREAD WED NIGHT THROUGH FRI. REDUCED
VSBYS/CIGS ALSO POSSIBLE THURSDAY AND FRIDAY MORNINGS IN
FOG/STRATUS.
&&
.CLIMATE...
TUESDAY HIGH TEMPERATURE RECORDS
8/11 TUE
RALEIGH 101/1999
GREENSBORO 95/1983
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...CBL/BADGETT
NEAR TERM...BADGETT
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...CBLHazardous weather outlook, Aug 11, 6:15 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 615 PM EDT TUE AUG 11 2009 NCZ007>011-024>028-040>043-074>078-083>086-088-089-122215- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 615 PM EDT TUE AUG 11 2009 ...SEVERE THUNDERSTORM WATCH 699 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DRIFT EAST INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY BE SEVERE PRODUCING WIND GUSTS UP TO 60 MPH. SMALL HAIL AND FREQUENT TO CONTINUOUS LIGHTNING STRIKES ARE ALSO PROBABLE WITH THE STRONGER STORMS. THE HEAVY RAIN ASSOCIATED WITH THE STORMS MAY ALSO PRODUCE MINOR STREET FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY. RAINFALL MAY BE EXCESSIVE IN SPOTS...LEADING TO FLASH FLOODING ALONG CREEKS AND STREAMS AS WELL AS FLOODING IN URBANIZED AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 1000 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021>023-038-039-073-122215- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY- 615 PM EDT TUE AUG 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY. RAINFALL MAY BE EXCESSIVE IN SPOTS...LEADING TO FLASH FLOODING ALONG CREEKS AND STREAMS AS WELL AS FLOODING IN URBANIZED AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. BADGETT
In the hours before
Local storm report, Aug 11, 6:19 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT TUE AUG 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG OXFORD 36.31N 78.59W
08/11/2009 GRANVILLE NC LAW ENFORCEMENT
TREES DOWN ACROSS GRANVILLE COUNTY.
&&
SMITHLocal storm report, Aug 11, 7:02 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT TUE AUG 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 3 WNW SEAGROVE 35.55N 79.83W
08/11/2009 RANDOLPH NC TRAINED SPOTTER
TREE ON A MOBILE HOME ON NEW HOPE CHURCH RD. RADAR
ESTIMATED TIME.
&&
SMITHLocal storm report, Aug 11, 7:03 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT TUE AUG 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 1 W HENDERSON 36.33N 78.42W
08/11/2009 VANCE NC LAW ENFORCEMENT
ONE TREE DOWN ON INTERSTATE 85 BETWEEN MILE MARKERS 214
AND 215.
&&
WFORAHLocal storm report, Aug 11, 7:14 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT TUE AUG 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 S ELLERBE 35.04N 79.76W
08/11/2009 RICHMOND NC LAW ENFORCEMENT
ONE TREE WAS BLOWN DOWN ON HAYWOOD CEMETERY ROAD.
&&
WFORAHLocal storm report, Aug 11, 7:18 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT TUE AUG 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG LOUISBURG 36.10N 78.30W
08/11/2009 FRANKLIN NC LAW ENFORCEMENT
911 CENTER REPORTS NUMEROUS TREES DOWN ACROSS FRANKLIN
COUNTY.
&&
SMITHLocal storm report, Aug 11, 7:34 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
734 PM EDT TUE AUG 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL CASTALIA 36.08N 78.06W
08/11/2009 E0.88 INCH NASH NC PUBLIC
NICKEL SIZE HAIL REPORTED BY PUBLIC IN CASTALIA.
&&
SMITHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:58 PM EDT | Areal Flood Advisory | RAH | Sampson | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.